EconPapers    
Economics at your fingertips  
 

Semiparametric estimation of the link function in binary-choice single-index models

Alan P. Ker () and Abdoul G. Sam
Additional contact information
Alan P. Ker: Department of Food, Agricultural and Resource Economics, University of Guelph
Abdoul G. Sam: The Ohio State University

Computational Statistics, 2018, vol. 33, issue 3, 1429-1455

Abstract: Abstract We propose a new, easy to implement, semiparametric estimator for binary-choice single-index models which uses parametric information in the form of a known link (probability) function and nonparametrically corrects it. Asymptotic properties are derived and the finite sample performance of the proposed estimator is compared to those of the parametric probit and semiparametric single-index model estimators of Ichimura (J Econ 58:71–120, 1993) and Klein and Spady (Econometrica 61:387–421, 1993). Results indicate that if the parametric start is correct, the proposed estimator achieves significant bias reduction and efficiency gains compared to Ichimura (1993) and Klein and Spady (1993). Interestingly, the proposed estimator still achieves significant bias reduction and efficiency gains even if the parametric start is not correct.

Keywords: Bias reduction; Link function; Parametric start (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00180-017-0779-2 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:compst:v:33:y:2018:i:3:d:10.1007_s00180-017-0779-2

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/180/PS2

Access Statistics for this article

Computational Statistics is currently edited by Wataru Sakamoto, Ricardo Cao and Jürgen Symanzik

More articles in Computational Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-10-13
Handle: RePEc:spr:compst:v:33:y:2018:i:3:d:10.1007_s00180-017-0779-2